MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ TEGADERM¿ CHG CHLORHEXIDINE GLUCONATE I.V. SECUREMENT DRESSING; TEGADERM CHG DRESSING

3M HEALTH CARE 3M¿ TEGADERM¿ CHG CHLORHEXIDINE GLUCONATE I.V. SECUREMENT DRESSING; TEGADERM CHG DRESSING
Model Number N/A
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Irritation (1941); Pain (1994); Injury (2348)
Date of Event 08/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product lot number was not provided.Expiration date and manufacture date cannot be determined without a lot number.The sample was not returned for evaluation and a lot number was not provided.Blisters can potentially occur if the product is applied with tension.The product ifu has a precaution statement which states mechanical skin trauma may result if dressing is applied with tension.End of report.
 
Event or Problem Description
A nurse reported that pus, a small blister and slight arm pain occurred with two 1657 3m¿ tegaderm¿ chg chlorhexidine gluconate i.V.Securement dressing changes for a patient who had open-heart surgery.The dressing was applied to protect a peripherally inserted central catheter (picc) (double-lumen) in the upper right arm.The picc line was in place in the arm for 1.5 months prior to the alleged symptoms.The small blister was near the picc line insertion site.With each dressing change, the skin was prepped with a chlorhexidine swab and allowed to dry before dressing application.The picc line was removed and a new peripheral access line was placed.The patient was reported to have no fever, no elevated white blood cell count or any sign of infection.The patient is reportedly doing well.

Brand Name
3M¿ TEGADERM¿ CHG CHLORHEXIDINE GLUCONATE I.V. SECUREMENT DRESSING
Common Device Name
TEGADERM CHG DRESSING
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key9072187
Report Number2110898-2019-00108
Device Sequence Number2475438
Product Code FRO
UDI-Device Identifier30707387578313
UDI-Public30707387578313
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K171908
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1657
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2019
Initial Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age27 YR